Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 53, NWS New York, NY

June 23, 2008Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jun 23, 2008, 8:58 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2008, 8:58 PM EDT (00:58 UTC)
Expired
Jun 23, 2008, 10:00 PM EDT
In force
62 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2008-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2008-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
612 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 240058
SVROKX
CTC007-009-240200-
/O.NEW.KOKX.SV.W.0053.080624T0058Z-080624T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
858 PM EDT MON JUN 23 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
  MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 1000 PM EDT...

* AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BEACON FALLS...OR NEAR NAUGATUCK...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAMDEN AND CHESHIRE BY 915 PM...
  NORTH HAVEN BY 925 PM...
  WALLINGFORD BY 930 PM...
  7 MILES SOUTH OF MERIDEN BY 935 PM...
  7 MILES NORTH OF NORTH BRANDFORD BY 945 PM...
  6 MILES NORTHWEST OF NORTH MADISON AND 8 MILES SOUTH OF
  MIDDLETOWN BY 1000 PM...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4157 7264 4132 7257 4133 7305 4149 7307
TIME...MOT...LOC 0058Z 270DEG 13KT 4144 7298

$$

MPS
2 follow-up statements
000 
WWUS51 KOKX 240129
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
929 PM EDT MON JUN 23 2008

CTC007-009-240200-
/O.CON.KOKX.SV.W.0053.000000T0000Z-080624T0200Z/
MIDDLESEX CT-NEW HAVEN CT-
929 PM EDT MON JUN 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR CENTRAL NEW HAVEN AND MIDDLESEX COUNTIES...

AT 925 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR WALLINGFORD...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF MERIDEN BY 935 PM...
  8 MILES NORTH OF NORTH BRANDFORD BY 945 PM...
  7 MILES NORTHWEST OF NORTH MADISON AND 8 MILES SOUTH OF   
  MIDDLETOWN BY 1000 PM...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4157 7264 4132 7257 4133 7305 4149 7307
TIME...MOT...LOC 0129Z 270DEG 13KT 4144 7283

$$

MPS
000 
WWUS51 KOKX 240152
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
952 PM EDT MON JUN 23 2008

CTC007-009-240202-
/O.EXP.KOKX.SV.W.0053.000000T0000Z-080624T0200Z/
MIDDLESEX CT-NEW HAVEN CT-
952 PM EDT MON JUN 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NEW HAVEN AND
MIDDLESEX COUNTIES WILL EXPIRE AT 1000 PM EDT...

LAT...LON 4157 7264 4132 7257 4133 7305 4149 7307
TIME...MOT...LOC 0152Z 270DEG 13KT 4144 7272

$$

MPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:57 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 23, 7:57 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
757 PM EDT MON JUN 23 2008

.SYNOPSIS...
A WEAK TROF AND COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT INTO
TUESDAY MORNING...FOLLOWED BY AN UPPER LEVEL TROF MOVING THROUGH
TUESDAY AFTERNOON. HIGH PRESSURE BUILDS INTO THE REGION TUESDAY
NIGHT THROUGH WEDNESDAY NIGHT. A WARM FRONT PASSES THROUGH ON
THURSDAY...FOLLOWED BY A SERIES OF WEAK UPPER LEVEL DISTURBANCES AND
SURFACE TROFS PASSING BY THROUGH FRIDAY AND SATURDAY. A COLD FRONT
THEN APPROACHES SUNDAY AND SUNDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WIDESPREAD THUNDERSTORMS HAVE DIMINISHED ACROSS THE AREA...AND
THE NEAREST AREA OF THUNDERSTORMS LIES NEAR THE DELMARVA AREA...
MOVING NORTHEAST. ANOTHER AREA OF THUNDERSTORMS IS TRACKING EAST
THROUGH CENTRAL PA. BOTH THESE CLUSTERS SHOULD HOLD OFF UNTIL
SOMETIME AROUND 8-9PM...AND BY THEN...WITH LOSS OF DIURNAL
HEATING...THE STORMS SHOULD LOSE SOME OF THEIR STRENGTH. SCATTERED
THUNDERSTORMS WILL MOST LIKELY DEVELOP OVER THE CWA BEFORE
THEN...BUT NOT EXPECTING ORGANIZED AND LONG LIVED CELLS.
THEREFORE...HAVE GONE AHEAD AND CANCELLED THE FLOOD WATCH AND
LOWERED POPS FROM LIKELY TO CHANCE. HAVE GONE TO SLIGHT CHANCE
AFTER MIDNIGHT FOR THE EASTERN PORTION OF THE CWA AS THE TROUGH
AXIS LIES JUST WEST OF THE CWA...AND THAT IS WHERE FOCUS OF STORMS
WILL OCCUR. AS THAT TROUGH AXIS MOVES EAST...WILL MOST LIKELY SEE
STORMS FIRING UP OVER THE WESTERN THIRD OF THE CWA BY DAYBREAK
TUE.

OVERNIGHT LOWS WILL GENERALLY BE IN THE 60S IN A WARM AND HUMID
AIRMASS WITH SFC DEWPOINTS IN THE UPPER 50S TO LOWER 60S.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
BY DAYBREAK ON TUESDAY...COLD FRONT STILL OVER EASTERN LONG ISLAND
AND SE CT...WITH JET DYNAMICS STILL AVAILABLE. UPPER TROF AXIS DOES
NOT MOVE EAST OF THE CWA UNTIL LATE IN THE AFTERNOON. WILL GO WITH
CHC POPS ACROSS THE AREA WITH TSTMS STILL POSSIBLE. MAV AND FWC MOS
LOOKED TOO WARM BASED ON FORECAST 850 MB TEMPS AND LACK OF FULL
SUN...SO HIGHS WERE BASED IN MET MOS. HIGHS GENERALLY IN THE UPPER
70S TO AROUND 80.

WITH UPPER TROF AXIS TO THE EAST TUESDAY EVENING...DRY FORECAST.
HIGH PRESSURE BUILDS IN AT THE SURFACE INTO WEDNESDAY...WITH SOME
RIDGING ALOFT. SUN FILTERED BY MAINLY CIRRUS. HIGHS A DEGREE OR TWO
WARMER THAN ON TUESDAY AWAY FROM THE OCEAN INFLUENCE. THE FAIR
WEATHER CONTINUES INTO WEDNESDAY NIGHT.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
A WEAK TROUGH WITH AN EMBEDDED SHORTWAVE WILL MOVE ACROSS THE REGION
THU AFTERNOON/EVENING. WITH ASSOCIATED COLD POOL ALOFT AND ABUNDANT
MOISTURE AT THE SFC DUE TO DEWPOINTS IN THE MID 60S...WILL INTRODUCE
CHANCE POPS LATE THU...WITH SHOWERS/TSTMS ENDING BY MIDNIGHT WITH
LOSS OF DIURNAL HEATING. DRY WX EXPECTED FOR MUCH OF THE DAY FRI...
BUT ANOTHER WEAK SFC TROUGH WILL APPROACH FRI NIGHT...TOUCHING OFF
MORE SHOWERS/TSTMS. A DEEP STORM SYSTEM WILL TRACK ACROSS SOUTHERN
CANADA AND THE MIDWEST OVER THE WEEKEND...AND SEVERAL WAVES OF LOW
PRES WILL DEVELOP AHEAD OF THE STORM. THIS WILL KEEP UNSETTLED
WEATHER IN THE FCST UNTIL THE SYSTEM PASSES EAST OF THE REGION ON
TUE.

ALTHOUGH POPS WILL RANGE FROM 30-40% THROUGH THE PERIOD...DO NOT
THINK THIS WILL THE KIND OF SITUATION WHERE PRECIP IS FALLING THE
WHOLE TIME. THE BEST CHANCES FOR CONVECTION WILL BE SAT AFTERNOON
AND EVENING...AND THEN AGAIN ON SUN AFTERNOON AND EVENING. WITH THE
PASSAGE OF THE FRONT ON MON/TUE...CONVECTION BECOMES MORE
WIDESPREAD.

TEMPERATURES THROUGH THE PERIOD WILL GENERALLY AVERAGE A FEW DEGREES
HIGHER THAN NORMAL.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
00Z SOUNDING SHOWS INVERSION TO 1500FT...THUS EXPECT MVFR
CEILINGS TO AT TIMES IFR CONDITIONS NYC TERMINALS AND EAST. XPCT
THREAT FOR TSTMS TO RETURN OVERNIGHT AS NEW VORT CENTER ROTATES
AROUND SURFACE TROUGH TO W.

STRONGER VORT CENTER ASSOCIATED WITH UPPER TROUGH MOVES INTO
REGION BY MIDDAY TUE. NAM AND GFS BOTH HAVE CENTER DROPPING ACRSS
NYC TERMINALS AROUND 16Z. XPCT IFR CONDS TO RETURN IN SCATTERED
RW/TRW AS IT MOVES THROUGH. SOME GUSTY WINDS AND HAIL...ALONG WITH
HEAVY RAIN POSSIBLE WITH SOME OF THE THUNDERSTORMS.

AFTER TROUGH PASSES FOR GOOD LATE TUE...CONDITIONS WILL IMPROVE TO
VFR. SOME UNCERTAINTY WITH THE TIMING OF STRATUS CLEARING THE
EASTERN TERMINALS AND WITH TIMING AND LOCATION OF SHOWERS AND
THUNDERSTORMS INTO THIS EVENING.

OUTLOOK FOR 00Z WEDNESDAY THROUGH SATURDAY...HIGH SHIFTS OFF THE
SOUTHEAST COAST WEDNESDAY NIGHT WITH POSSIBLY SOME MVFR FOG...AND
THEN HAZE DURING THURSDAY AS THE FLOW BECOME SOUTHWESTERLY. SOME
PATCHY FOG AND HAZE POSSIBLE THURSDAY NIGHT INTO FRIDAY NIGHT. A
COLD FRONT APPROACHES SATURDAY WITH MVFR TO IFR SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
WEAK SOUTHERLY FLOW BECOMES SW...THEN W TO NW BY DAYBREAK. SEAS
EXPECTED TO REMAIN BELOW 5FT DURING THIS TIME. SHOWERS AND
THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE HOWEVER. SHOWERS AND
STORMS LESS LIKELY TOMORROW...BUT AT LEAST WINDS TOMORROW AND
WEDNESDAY REMAIN RELATIVELY LIGHT...SO NO FLAGS ANTICIPATED.

SUB-SCA CONDITIONS WILL BE EXPECTED ON THE WATERS FROM THU THROUGH
SAT. HOWEVER...THERE WILL BE AT LEAST THE CHANCE FOR SHOWERS/TSTMS
DURING THE AFTERNOON/EVENING HOURS AS SEVERAL WEAK WAVES OF LOW PRES
DEVELOP AND MOVE ACROSS THE WATERS.

&&

.HYDROLOGY...
BASIN AVERAGES FOR TONIGHT ONLY IN THE ORDER OF A FEW TENTHS OF AN
INCH OF RAIN...HOWEVER...TRAINING SHOWERS AND STORMS MAY PRODUCE
LOCALLY UP TO AROUND 2 INCHES OF RAINFALL...WHICH COULD CAUSE
LOCALIZED FLASH FLOODING. PUTNAM COUNTY AND NYC HAVE BEEN ADDED TO
THE FLASH FLOOD WATCH BASED ON RADAR TRENDS AND GROUND TRUTH
OBSERVATIONS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JC
NEAR TERM...MPS
SHORT TERM...JC
LONG TERM...MPS
AVIATION...IRD
MARINE...JC/MPS
HYDROLOGY...JC
Hazardous weather outlook, Jun 23, 7:05 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
705 PM EDT MON JUN 23 2008

CTZ005>012-NJZ002>006-011-NYZ067>081-241000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
705 PM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-241000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
705 PM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Jun 23, 4:45 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
445 PM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     MATTITUCK               41.00N 72.55W
06/23/2008                   SUFFOLK            NY   TRAINED SPOTTER

            NUMEROUS TREES DOWNED

&&

JP
Special weather statement, Jun 23, 5:44 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
544 PM EDT MON JUN 23 2008

CTZ005-232245-
NORTHERN FAIRFIELD-
544 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORM WILL IMPACT NORTHERN FAIRFIELD COUNTY...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PAWLING...AND MOVING EAST AT 17 MPH.

THIS STORM WILL BE...
  NEAR SHERMAN BY 610 PM.

INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF ONE TO TWO INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

NV
Local storm report, Jun 23, 6:16 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
616 PM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     MARINE TSTM WIND ORIENT POINT            41.16N 72.24W
06/23/2008  M48.00 MPH       SUFFOLK            NY   MESONET

            42 KT WIND GUST

&&

JP
Special weather statement, Jun 23, 8:53 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
853 PM EDT MON JUN 23 2008

CTZ006-007-010-240215-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
853 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORM WILL IMPACT CENTRAL NEW HAVEN AND MIDDLESEX
COUNTIES...

AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEACON FALLS...OR NEAR NAUGATUCK...AND
MOVING EAST AT 12 MPH.

THIS STORM WILL BE...
  NEAR HAMDEN BY 925 PM.
  NEAR NORTH HAVEN BY 940 PM.
  NEAR WALLINGFORD BY 950 PM.
  NEAR DURHAM BY 1015 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR IS OCCURRING
WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MPS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:28 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region62 min
Jun 23, 9:16 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region59 min
Jun 24, 1:02 PM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region40 min
Jun 24, 1:50 PM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region26 min
Jun 24, 1:58 PM EDTAreal Flood AdvisoryOKXSoutheastern Connecticut Planning Region39 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.